Home About us Editorial board Ahead of print Current issue Archives Submit article Instructions Advertise Search Subscribe Contacts Login 
  • Users Online: 408
  • Home
  • Print this page
  • Email this page
DISPATCH
Year : 2016  |  Volume : 3  |  Issue : 2  |  Page : 105-106

Synergistic effect of nifedipine and magnesium sulfate causing symptomatic hypocalcemia in a preeclamptic patient


Department of Obstetrics and Gynaecology, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India

Correspondence Address:
P Veena
DII-11, JIPMER Quarters, Puducherry - 605 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2349-4220.195942

Rights and Permissions

Magnesium sulfate has an established role as an anticonvulsant. Hypocalcemia with magnesium sulfate therapy is a well-known complication but rarely encountered in clinical practice. Concurrent use of nifedipine may unmask hypocalcemia in these patients. The resulting hypocalcemia can lead to acute cardiac events endangering patient's life.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4733    
    Printed90    
    Emailed0    
    PDF Downloaded185    
    Comments [Add]    

Recommend this journal